MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The filter was received at csi for analysis and was initially unable to be retrieved into the returned retrieval catheter during testing.There was biological material accumulation observed on the proximal filter frame section.After removal of the biological material, the filter was able to be partially retrieved.There is also material in the filter sac that had become dried and hardened in the time after the procedure, which prevented the filter from being fully retrieved during analysis.It is hypothesized that the biological material accumulation on the proximal filter frame contributed to the retrieval issues, however this was not confirmed.Analysis of the device did not identify any damage that may have contributed to the accumulating material.The morphology and exact root cause of the accumulated biological material is unknown.The material inspection report for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).Csi id: (b)(4).
 
Event or Problem Description
The wirion filter would not retract into the retrieval catheter.Two additional non-csi catheters were inserted to retrieve the filter but were unsuccessful.The 6fr sheath was exchanged to an 8fr sheath with the viperwire guide wire externalized, and an additional non-csi guide wire was inserted through the sheath.Leaving the wire in place, the sheath was retracted while manual pressure was held on the femoral artery, allowing the viperwire and filter to be removed.Angiography was performed and the vessel was patent.The patient remained stable throughout the procedure.
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.Visual examination revealed driveshaft filars were fractured at the tip bushing and confirmed that the tip bushing was missing.Scanning electron microscopy analysis of the fractured filar faces showed evidence of possible fatigue striations, however this was not conclusively determined due to the surrounding laser weld recrystallization region.It was determined that the fractured occurred within the weld due to evidence of the partial weld width remaining on the driveshaft filars, and the amount determined to have remained attached to the tip bushing after the fracture occurred.There were no manufacturing issues with the laser weld.Review of the device data log identified a stall event after the fifth spin.At the conclusion of the device analysis investigation, the report that the device was stuck in the vessel could not be confirmed through analysis.The report that the device had fractured was confirmed.It is possible that the reported unsuccessful attempt to cross the lesion followed by a stall may have applied enough stress to surpass the design limits of the weld, although this could not be confirmed and the root cause of the fractured driveshaft remains undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12475819
Report Number3004742232-2021-00320
Device Sequence Number3744737
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230521(10)0000094895
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000094895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight104